July 16, 2015 at 5:53 pm #88959gavinModerator
Glad that we were all able to help and glad as well to hear that your dad is doing a bit better as well. Hoping that your dad continues to do better and please remember that we are all here for you.
My best to you and your dad,
GavinJuly 16, 2015 at 4:55 pm #88958karendParticipant
I’m sorry to hear that your dad is struggling with pain control issues. It sounds like you have received great advice from everyone, and I’m glad that you were able to get an increase in his pain medications.
This link may be helpful as well,
KarenJuly 16, 2015 at 2:47 pm #88957lainyParticipant
Dear Andy, I am so glad you got the pain more under control! Sometimes different pain control works differently for everyone and liquid was a good idea. I hope for this trend to continue! Be strong, hang in and hang on!July 16, 2015 at 12:58 pm #88956aa_njParticipant
Thanks for all the answers and kind words everybody. The pain is a little more manageable for him right now. Upon discussion with his Doctor, we increased all the pain killers and that seemed to work, at least for now. Doctor said once it stops working, we will put him on Fentanyl.
Gavin – Thanks! We got my dad’s pain medicine in liquid form as well now. Sometimes he was having a hard time swallowing the pills.July 14, 2015 at 6:10 pm #88955gavinModerator
So agree with getting in touch with the onc or your dads med team to get more help for him with regards to the pain issue. Keeping your dad as comfortable as possible is right now the most important thing that you can do for him. When my dad was going through this he got his meds through a syringe driver so that he was getting a constant stream of his meds along with extra pain shots as and when he needed them.
Please get in touch with your dads medical team Andy to see what they can do for him with this. We are all here for you.
My best to you Andy,
GavinJuly 14, 2015 at 3:51 pm #88954middlesister1Moderator
When Mom had a hard time with pain and couldn’t take morphine (she gets nausea), they put her on fentanyl patches. Before going on it, I asked colleagues and had a few share that the Fentanyl not only controlled the pain in late-stage cancer for their loved ones (other types of cancer), but also made the patients less drowsy and allowed them to have more quality time.
I agree that you should let the ONC know.
Thoughts are with you and the family,
CatherineJuly 14, 2015 at 3:01 pm #88953lainyParticipant
Dear Andy, please call Dad’s ONC and let him know as perhaps the dosage is not strong enough. I do have a list of what to expect as the end nears and what to do for each sign. If you like please request it via my email. Not everyone gets pain but if a patient’s pain is not under control it can get insurmountable. Prayers go out for your Dad’s comfort.July 14, 2015 at 1:09 pm #11487aa_njParticipant
My dad has been in a lot of pain for last couple of days. We are giving him a lot of morphine and diloudid due to which he spends most of his day sleeping. He is not talking much either. At this point, is there anything else that we can do to make him feel better?
Like always, thanks for all the love, support and advice.
- You must be logged in to reply to this topic.